Doctor insights on:
Doxycycline: Doxycycline for 2-4 weeks is recommended if penicillin cannot be given, or sometimes ceftriaxone. However, penicillin is by far the best drug. If you had a severe penicillin allergy in the past, then probably penicillin should be avoided. Otherwise, it still might be the best choice for you. Discuss it with your doctor or, even better, an infectious diseases or STD specialist. ...Read more
I have been taking penicillin for two days and have been nauseous constantly. Is the penicillin causing this and how do I treat the nausea?
I'm taking 50g sertraline with 250mg of penicillin, is this why i'm having spaced out and nausea and anxious feelings?
Maybe: There's usually no interaction between zoloft (sertraline) and penicillin. Unless the zoloft (sertraline) is new for you, i would not expect it to related to your complaints. Certainly the penicillin or the infection you're being treated for could be related to your complaints. Please contact the prescribing physician for clarification. ...Read moreSee 1 more doctor answer
If I have to take amoxicillin with food (to avoid nausea), will I have to take penicillin with food as well? Same dosage as amoxicillin.
Yes: GI upset is not uncommon with antibiotics. You could consider taking probiotics products like kefir - which is inexpensive and readily available in most markets. You can also consider more expensive products like Bio-K which you can find in certain nutrition stores. Try to take the refrigerated formulatoin since they tend to contain higher live bacteria count. Twice a day with meals should do. ...Read more
I had strep throat last week and was on penicillin for 10 days. now I feel fatigue, headache, feverish, a little sore throat & nausea. ?
Sounds new: Your symptoms seem to be related to a new illness. You should see your doc because although it is likely a new onset viral syndrome, you may be experiencing a complication of the bacterial illness for which you were just treated. A good diagnosis will require thorough history with many questions and perhaps some testing. Don't delay too long, especially if you're progressively worsening! ...Read more
Can penicillin v cause diarrhea and gastrointestinal pain? I take penicillin v for my tonsillitis but i feel sick in my belly. Thanks!
Possibly: You may be having an adverse reaction to the pen v or you may be taking pen vk which contains potassium to which some are very sensitive. Or you may be experiencing changes in intestinal flora secondary to antibiotics. Since you are not likely to be taking this for more than 10 days, if it continues see your doctor for further evaluation. ...Read more
Day 2 of 10mL penicillin for mild tonsillitis which may have been viral, and I feel sick to my stomach. Persistent diarrhea, vomiting. Can I stop?
I was given penicillin vk 500mg for strep throat , i'm on day 4 of 14 for treatment &i have been experiencing neusea today, could it be the penicillin?
Throat pain for over a month, been talking penicillin for a week with no improvement. Swollen glands on left side of neck. I don't feel sick. Help!
Viral pharyngitis: With throat pain and swollen glands one wants to be sure there is bacterial and not viral infection. If penicillin isn't working and WBC normal use warm gargle with peroxide. Antibiotics induce MRSA as a possible side effect of unnecessary antibiotic treatment. Warm soaks also applied to neck nodes. ...Read more
OK: Thankfully, if you took 3 penicillin you don't need to go to the ER or call poison control. Depending on the strength of penicillin, sometimes it is dosed to take 4 times a day (not all at once), but if you accidentally took them all at once you still won't "overdose" - might get a stomach ache or diarrhea, but no OD. Still, always take your meds as prescribed!!! ...Read more